Announcement

Collapse
No announcement yet.

ALLergic reaction to meds?????

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ALLergic reaction to meds?????

    Hi Ladies.
    I am having a most horrible time lately. I came down with a UTI and started taking cipro yesterday. I have taken cipro many times before and was ok with it. Well today, I have these weird prickly tingley sensations that I keep getting all over my body. They are sporadic, and give me a kind of itchy feeling when they happen. There is no rash, at least not yet. I called two different pharmacies and one said I should stop it, and the other said that he did not think I should stop it, just to keep an eye on things and if I get a rash or any swelling anywhere or trouble breathing, then to stop it and call my doctor.
    I am worried as I am becoming allergic to ALOT of meds. I was never allergic to anything until this past couple years. I am now allergic to pennicillin, erythromycin, and maybe now even cipro. What else can I take??? I even broke out in hives a couple weeks back from taking miralax which is a laxative. What do you do when you are allergic to all meds, how do you treat an infection??
    HAve any of you ever experienced anything like this before? DOes this sound like an allergic reaction??

    Jen

  • #2
    HI Jen! I too am allergic to more and more medications. My dr. said it's becaue I take so many medications it causes reactions to other meds. I get hives on my face and back ever so often.....and I have no idea what's causing them!
    I think you need to call your dr. and ask about the Cipro....just to be on the safe side.....or if your insurance has a nurse line maybe call that and ask. Better to be safe than sorry. Let me know what you find out.....because I take Cipro when I'm having a bad flare. Good luck! Roxie

    Double Spinal Cord Stimulator surgery 8/09
    Unsuccessful MiniArc sling surgery 12/07
    Dx'd Hypothyroid
    Dx'd Chronic Axonal Neuropathy & Myopathy
    June 2007
    Dx'd IC May 2006 (after suffering for 25+ yrs!)
    First Cysto 1979
    First Hydro 1981 (Many treatments since then!)
    Collagin"Durasphere" injections for urethra
    Gall bladder surgery Aug. 2004
    Gastric Bypass Dec. 2004
    Dx'd: Barrett's Esphogus July 2004
    Dx'd: Vaginal Atrophy 2005
    Bladder surgery 2000
    Dx'd: IBS 2000
    Hysterectomy (fibroids) 1999
    Laminectomy 1989
    Dx'd: Degerative Disk Disorder 1989

    For IC I use Elmiron, Elavil and Freeze dried Aloe Vera (it works likes Elmiron, but naturally)and Azo as needed. I also take Zegerid, Randitine for Barrett's Esophagus. (which causes me to have constant yeast infections!)I take Cymbalta for Neuopathy/Myopathy pain. I use the Climara patch for menopause symptoms. I'm on a very strict diet because of the IC, IBS and Gastric Bypass. I take Primal Defense Probiotics and whole food Iron.
    I no longer have the awful urethral pain! I've been using MSM gel now for 4 mo. and haven't had a flare up or the urethra pain.....it's amazing stuff!!:woohoo:

    Comment


    • #3
      Jen I definitely agree with Roxie, call you doctor even if you have to call the emergency number. I hate for you to go off of it if it is not an allegric reaction, but if it is, you need to get off of it and get something else. This is something your doctor needs to know.

      Take care, Trishann

      Comment


      • #4
        Hi Jen,
        I totally understand. I am now allergic to all oral antibiotics, except for Macrobid/Macrodantin. Fortunately, it's a great one for UTI's. I've been told that if I get any infection that it won't work on (including respiratory infections), I'll have to be hospitalized for intravenous antibiotics. So, I am a complete fanatic about handwashing & avoiding people with bad colds, etc.
        Roxie's suggestion about calling in to your doctor is a good one.

        Hope you are feeling better soon-
        Kadi

        -------------------------------------------------------------
        I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
        ------------------------------------------------------


        New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
        Source - Pinterest
        "


        Current treatments:
        -IC diet
        -Elavil 50mg at night
        -Continuous use birth control pills (4-5 periods/year)
        -Heparin/Marcaine/Sodium Bicarb home instills at night 3-4x per week, more often if needed
        -Pyridium if needed,
        -Pain medicine at bedtime daily, as needed during the day several times per week
        -Antibiotic when doing an instillation to prevent UTI
        -Colace & SmartFiber to treat chronic constipation from meds, Fleet enema as needed
        -Dye Free Benadryl 50 mg at bedtime
        -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
        -Managing stress= VERY important!
        -Fur therapy: Hugging the cat!

        Comment


        • #5
          I totally agree that you should call your doctor.

          Donna
          Stay safe


          Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
          Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

          Have you checked the ICN Shop?
          Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

          Patient Help: http://www.ic-network.com/patientlinks.html

          Sub-types https://www.ic-network.com/five-pote...markably-well/

          Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

          AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

          I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
          [3MG]

          Anyone who says something is foolproof hasn't met a determined fool

          Comment


          • #6
            Thanks ladies.
            I called the doc on call and he said to stop the cipro. He said it was a weird reaction, but to stop it and be on the safe side. He called in bactrim but is not sure this will work or not. He said it looks like I am allergic to all anti-B's that treat UTI's. He said I may have to go to hopistal and get IV gentamicin. The only thing is, I cannot afford to got to the hospital and stay there just to take antiB's. My insurance is not the greatest and we have to pay alot out of pocket. And I am guessing I would have to stay in the hopspital right? And they charge astronomical amounts of money just to be in the hopsptial for a day( over $1000 bucks I believe). And I seem to keep getting these infections often and there is no way I could afford to go to the hospital every month just to get anti-B's. This will not work.
            I took the bactrim( liquid form, I thouht would be easier on the tum) last night, and my bladder was just killing me, the bactrim really irritated my baldder bad.
            The doc also mentioned me going to an allergist to get desensitized to the antobitoics possibly. I think it takes years to do this though. Anyhow, I feel as if I am in a boat without a paddle here.
            Is it possibe that since I have taken cipro on many occasions and was fine with it, heck I took it 2 months ago and was fine with it, do you think it could be that if it came from a different manufacturer that there is different ingrediants in it that could be causing me the reaction??
            It does not make sense that I am becoming allergic to all the meds that I never had a problem with before. what is going on?
            Jen

            Comment

            Working...
            X